Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 4, NWS Corpus Christi, TX

April 25, 2006Duval County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 25, 2006, 7:07 PM CDT for Duval County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2006, 7:07 PM CDT (00:07 UTC)
Expired
Apr 25, 2006, 7:38 PM CDT
In force
31 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:10 PM CDTHAIL 1.753 Sw Concepcion, TXGOLFBALL SIZE HAIL REPORTED BETWEEN RAMIREZ AND CONCEPCION ON C.R. 268.
Apr 25, 7:20 PM CDTTORNADO6 Se Realitos, TXDPS REPORTED TORNADO 15 MI EAST OF HEBBRONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2996 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 260008
TORCRP
TXC131-260045-
/O.NEW.KCRP.TO.W.0004.060426T0007Z-060426T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
707 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 745 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR REALITOS...
  OR ABOUT 13 MILES NORTHEAST OF HEBBRONVILLE...MOVING SOUTH AT 15
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL SOUTHERN DUVAL COUNTY THROUGH 745 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
TUESDAY EVENING FOR SOUTH TEXAS.

LAT...LON 2750 9826 2751 9861 2722 9863 2725 9825

$$

MJG
1 follow-up statement
000 
WWUS54 KCRP 260038
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
734 PM CDT TUE APR 25 2006

TXC131-260044-
/O.CAN.KCRP.TO.W.0004.000000T0000Z-060426T0045Z/
DUVAL-
734 PM CDT TUE APR 25 2006

...THE TORNADO WARNING FOR SOUTHEASTERN DUVAL COUNTY HAS BEEN
CANCELLED...

LAW ENFORCEMENT SPOTTED A TORNADO IN RURAL SOUTHERN DUVAL COUNTY 
AROUND 720 PM...HOWEVER THIS STORM IN MOVING OUT OF THE COUNTY AND 
THEREFORE THE TORNADO WARNING HAS BEEN CANCELED. ADDITIONAL STRONG 
THUNDERSTORMS CONTINUE ACROSS DUVAL COUNTY. THESE STORMS WILL 
CONTINUE TO PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND DANGEROUS 
LIGHTNING STRIKES ACROSS THE REGION THROUGH 10 PM. ADDITIONAL SEVERE 
THUNDERSTORMS WARNINGS MAY STILL BE POSSIBLE LATER THIS EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH TEXAS.

LAT...LON 2750 9826 2751 9861 2722 9863 2725 9825

$$

MJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:11 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 25, 3:11 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT TUE APR 25 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT STILL
PROGRESSING NICELY THRU S-CNTL TX...LOCATED ROUGHLY ALONG A LINE FM
DRT-SAT-CLL. AIRMASS CONTINUES TO DE-STABILIZE ACROSS S TX AHEAD OF
THE FRONT...ESPECIALLY ACROSS THE INTERIOR COASTAL BEND AND RIO
GRANDE PLAINS. CAP HAS ALMOST ERODED AND DO EXPECT ISOLD TO SCT
CONVECTION TO BEGIN FORMING ACROSS THE VICTORIA CROSSROADS AND RIO
GRANDE PLAINS THRU THE REMAINDER OF THE AFTN...WHERE FORCING FM
APPROACHING FNT AND SEA-BREEZE IS GREATEST. IMPRESSIVE CAPE AND
MODEST WRLY H5 FLOW MAY SUPPORT A FEW SEVERE SUPERCELLS. STORMS
LIKELY TO INCREASE IN COVERAGE DURING THE LATE AFTN AND EARLY EVE
HOURS...POSSIBLY MOVING THE COASTAL BEND DESPITE SEA-BREEZE POSSIBLY
STABILIZING THE COASTAL COUNTIES. WILL GO WITH 40-60 POPS AND CONT
MENTION OF SEVERE. SVR TSTM WATCH 249 HAS BEEN ISSUED FOR ENTIRE CWA
THRU 03Z.

ANTICIPATE ACTIVITY SHOULD WANE DURING THE LATE EVENING AND
OVERNIGHT WITH LOSS OF HEATING. WED LOOKS TO BE MOSTLY CLOUDY
BEHIND THE FRONT...WITH COOLER TEMPS (ACTUALLY SLIGHTLY BELOW
NORMALS FOR A CHANGE) HAVE LOWERED POPS ON WED TO ISOLD.

&&

.MARINE...WEAK TO MODERATE ONSHORE WILL CONT INTO THE EARLY EVENING.
COLD FRONT OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON WILL CONTINUE TO
MOVE SOUTH INTO THE COASTAL BEND TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH A
FEW POSSIBLY BECOMING SEVERE. A MODERATE NORTHEAST FLOW WILL DEVELOP
OVERNIGHT AND WEDNESDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS
BEHIND THE FRONT.

&&

.AVIATION...VFR CONDS WILL CONT THRU THE AFTN..XCPT FOR SOME PATCHY
MVFR CIGS ALONG THE COAST. ISOLD SCT RWS/TSTMS XPCTD TO DVLP ALONG
AND W OF A VCT-ALI-LRD LINE BTWN 21-00Z...AHEAD OF AN APPROACHING
COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...WITH A THREAT
FOR LARGE HAIL AND DAMAGING WINDS. TSTMS WILL CONT INTO THE EARLY
EVE...POSSIBLY IMPACTING THE COASTAL BEND. XPCT ACTIVITY TO DIMINISH
AFTR 05Z WITH LOSS OF DAYTIME HEATING. MVFR CIGS WILL DVLP

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...LONG RANGE CONCERNS
ARE THE PRECIPITATION DURING THE PERIOD AND WHEN THE RAIN CHANCES
WILL END. MODELS BRING BEST MOISTURE TO THE SOUTH OF AREA WEDNESDAY
EVENING THEN MOVE MOISTURE ALONG RIO GRANDE OVERNIGHT THURSDAY AND
CONTINUE IT DURING THE DAY. SOME WEAK ISENTROPIC LIFT THURSDAY
MORNING AND INSTABILITY THURSDAY AFTERNOON/EVENING COULD GENERATE
SOME CONVECTION OUT TO THE WEST. FARTHER EAST...RIDGE SHOULD HOLD
PRECIP IN BAY. UPPER LEVEL LOW APPROACHES THE PANHANDLES FRIDAY AND
SATURDAY. SOME ENERGY ON THE SOUTHERN PERIPHERY OF THIS TROUGH COULD
AFFECT AREA FRIDAY THROUGH SATURDAY NIGHT. SOME DRYING OCCURS ON
SATURDAY AFTERNOON OVER THE WEST SO BELIEVE THE BETTER CHANCE FOR
PRECIP ON SATURDAY WILL BE OVER THE NORTHEAST AREAS. HOWEVER...06Z
AND 12Z GFS RUNS HOLD ON TO THE MOISTURE LONGER AND BRING THE
BOUNDARY INTO SOUTH TEXAS SUNDAY MORNING RATHER THAN SATURDAY
AFTERNOON...AND BRINGS THE MOISTURE BACK TOWARD THE RIO GRANDE EARLY
SUNDAY MORNING. THUS...HAVE EXTENDED POPS IN FOR LATE SATURDAY NIGHT
AND SUNDAY MORNING...AND EXPECT RAIN CHANCES TO DECREASE DURING THE
DAY AND BE PRETTY MUCH GONE BY NOON.  FRONTAL BOUNDARY BEHIND THIS
SYSTEM ON SUNDAY NOT VERY STRONG SO DO NOT EXPECT A BIG TEMPERATURE
DROP...IT WILL MAINLY BE LESS HUMIDITY. MONDAY AND TUESDAY LOOK TO
BE RAIN-FREE DAYS AS WEAK RIDGE BUILDS IN AND AMPLIFIES ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  78  65  82  71  /  50  20  10  10  10
VICTORIA          64  78  57  81  66  /  60  20  10  10  10
LAREDO            70  82  67  87  73  /  60  20  10  20  20
ALICE             66  80  62  85  69  /  60  20  10  10  10
ROCKPORT          67  78  64  80  71  /  50  20  10  10  10
COTULLA           64  80  60  85  67  /  60  20  10  20  20
KINGSVILLE        68  80  64  83  70  /  50  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Apr 25, 3:35 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT TUE APR 25 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
335 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS AHEAD OF
AN APPROACHING COLD FRONT...THEN BECOME MORE NUMEROUS AND MOVE
INTO THE VICTORIA CROSSROADS AND COASTAL BEND THIS EVENING. SOME
OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTH TEXAS...PRODUCING
LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED THROUGH 10 PM TONIGHT FOR ALL OF SOUTH TEXAS AND THE
ADJACENT NEARSHORE GULF WATERS.

THE THUNDERSTORMS WILL DIMINISH TOWARDS AND AFTER MIDNIGHT WITH
THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY
IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE.  SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE MAINLY
ACROSS THE RIO GRANDE PLAINS AND NORTHERN COASTAL BEND.

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR FRIDAY AND SATURDAY
ACROSS MOST OF THE COASTAL WATERS DUE TO A STRENGTHENING PRESSURE
GRADIENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

JR/GW

In the hours before

Local storm report, Apr 25, 5:41 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             FREER                   27.88N 98.62W
04/25/2006  M1.00 INCH       DUVAL              TX   LAW ENFORCEMENT

            FREER P.D. REPORTED HAIL COVERING THE GROUND.

&&

RUNYEN
Local storm report, Apr 25, 5:46 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             7 W SAN DIEGO           27.76N 98.35W
04/25/2006  M0.88 INCH       DUVAL              TX   TRAINED SPOTTER

&&

RUNYEN
Local storm report, Apr 25, 6:31 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
631 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             LAREDO                  27.53N 99.49W
04/25/2006  M1.00 INCH       WEBB               TX   FIRE DEPT/RESCUE

            NICKLE TO QUARTER SIZE HAIL ON SOUTH SIDE OF LAREDO

&&

RUNYEN
Local storm report, Apr 25, 6:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             7 S TILDEN              28.35N 98.54W
04/25/2006  M1.00 INCH       MCMULLEN           TX   LAW ENFORCEMENT

            NICKLE TO QUARTER SIZE HAIL REPORTED ON HIGHWAY 16 SOUTH
            OF FREER.

&&

RUNYEN
Local storm report, Apr 25, 6:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             7 S TILDEN              28.35N 98.54W
04/25/2006  M1.00 INCH       MCMULLEN           TX   LAW ENFORCEMENT

            NICKLE TO QUARTER SIZE HAIL REPORTED ON HIGHWAY 16 SOUTH
            OF TILDEN.

&&

RUNYEN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:12 PM CDTSevere Thunderstorm WarningCRPMcMullen33 min
Apr 25, 8:12 PM CDTSevere Thunderstorm WarningCRPDuval48 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.